Q. My upper molar is close to the sinus. Please provide me an opinion on my X-ray.

Answered by
Dr. Shyam Kalyan N
and medically reviewed by Dr. Nithila A

Hello doctor,

I have an X-ray. I like an ENT to give me their opinion. My dentist thinks that my upper molar area that is close to the sinus may have an issue based on how the x-ray looks.

Do you have a question on Dental Correction or Throbbing Pain?

Ask a Doctor Now

Dr. Shyam Kalyan N

MBBS (MADRAS MEDICAL COLLEGE)., DLO., CERTIFICATE IN ALLERGIC RHINITIS MANAGEMENT., DNB
Allergy Specialist Otolaryngology (E.N.T)

Hello,

Welcome to icliniq.com.

There does appear to be a radiolucent shadow in that upper molar area. But we need to correlate the findings with your symptoms. What are your symptoms?

Thank you doctor,

Symptoms include, throbbing headache left side of the head (same side as the upper molar), occasional pain behind the eye (same side as the upper molar), left the side of the body feels weaker than the right. The issue started two years ago where the extracted tooth would bleed while brushing every day. Pain followed on that molar while eating to the point where it was removed.

After extraction, no more pain eating but a throbbing headache and eye pain continued. Foul taste in my mouth and nausea after chewing on the left side. Pain starts immediately after brushing teeth in the morning. Certain sleeping positions will not allow me to sleep.

Dr. Shyam Kalyan N

MBBS (MADRAS MEDICAL COLLEGE)., DLO., CERTIFICATE IN ALLERGIC RHINITIS MANAGEMENT., DNB
Allergy Specialist Otolaryngology (E.N.T)

Hello,

Welcome back to icliniq.com.

My initial diagnosis is that the extracted tooth has left a gap whereby the food and saliva are entering the respective sinus, the left maxillary antrum. After that, it is causing the multitude of sinonasal symptoms on you. We need to have a dental evaluation done for you. Additionally, an office nasal endoscopy will be helpful to check the condition of sinus Ostia through the nasal cavity. A clear CT scan of nose and sinuses are required to see if the inner lining of any sinus is infected or inflamed or if there is any debris inside the sinuses. Depending on the findings, you may need surgical management if necessary conservative techniques fail.

I would like to know a few more things. Is there any nose block or discharge from nose or decreased sense of smell? Is there any constant or recurrent post nasal drip? Do you have asthma? Are you a diabetic or a hypertensive? Do you take any medications regularly for any purpose? How old are you? What drugs have you tried for these problems? Do you get a fever? Do revert back to me with the details so that we can help you.

Thank you doctor,

I am 37 years old with type 2 diabetics. Left nostril feels blocked with the postnatal drip. No asthma only started getting high bp after the issues began. Medications I am taking are Metformin, Canagliflozin, Gliclazide, Omeprazole, Lisinopril, sinus rinse helps but not enough. I had sinus surgery to straighten my deviated septum that did not help.

Is there any constant or recurrent post nasal drip? Do you have asthma? Are you a diabetic or a hypertensive? Do you take any medications regularly for any purpose? How old are you? What drugs have you tried for these problems? Do you get a fever? Do revert back to me with the details so that we can help you.

Dr. Shyam Kalyan N

MBBS (MADRAS MEDICAL COLLEGE)., DLO., CERTIFICATE IN ALLERGIC RHINITIS MANAGEMENT., DNB
Allergy Specialist Otolaryngology (E.N.T)

Hello,

Welcome back to icliniq.com.

You will have to get the investigations I told you. That is CT scan, nasal endoscopy, and a dental evaluation. After that, it will be clear how much the disease has affected, and if there is anything else inside the sinuses. You would be temporarily benefitted by steroid nasal sprays, like Fluticasone nasal spray. Occasional exacerbations may be treated aggressively using a course of antibiotics.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From: Dental Correction Throbbing Pain Headache

Related Questions & Answers


Is it compulsory to wear elastics for overbite correction?
Query: Hi doctor, I was informed by my dentist that I have a problem with my bite and I use elastics along with my braces. I feel it uncomfortable. I force my teeth to stay how they really are. I have no problem with my jaw and I am very unhappy about the way I look with elastics. My teeth do not fit toget...  Read Full »
Dr. Naveen Thomas
Dentist

Answer: Hi, Welcome to icliniq.com. If you are happy with your current bite, then you can definitely tell your dentist to keep your bite as it is and that you do not want elastics. He will modify his treatment plan accordingly and will stop when the teeth are stabilized properly. But, if there is some occlu...  Read Full »
 
Does the blood pressure medication could cause headaches?
Query: Hi doctor, I am a 50 year old female. I have aches in my limbs and thighs especially at night. It is often characterized by heaviness in limbs. I am getting headache chiefly in left side of the head. I am taking painkiller at least once in a week for the same. I am taking Newtel 40 mg for blood pres...  Read Full »
Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. First tell me in detail about your headache to help you in better way. What is the quality of your headache? Is it either pulsatile which means tis-tis or squeezing or aching? Do you have any associated symptoms like nausea, vomiting, facial swelling, difficulty ...  Read Full »
 
I have headache after using Nevanac ophthalmic suspension
Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ...  Read Full »
Dr. Rahul Vaswani
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. No, Nevanac (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a spherica...  Read Full »
 
Trending

Trending

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: